Author Topic: Plaquenil, fatigue and dizziness  (Read 5867 times)

TerriJ

  • Guest
Plaquenil, fatigue and dizziness
« on: August 18, 2009, 08:17:37 PM »
I started on Plaquenil again.  I stopped taking it the first time because my stomach hurt so bad.  My rheumy said to just take a half a pill right now (100 mg.)  It's been about a week now and I am noticing dizziness, fatigue and just kind of weak.  Can this be a side effect of Plaquenil when you first start?  I don't recall it happening last time.  In a couple of weeks I am going to be taking a trip out of town and I'll be driving 6 hrs.  I'm assisting the photographer at my nephew's wedding and it is going to be a very hectic couple of days.  The way I'm feeling now I'm wondering how I'm going to make it.  If this is a side effect of Plaquenil when could I expect these symptoms to fade?

I'm sure glad there is this board to come to!

Terri
« Last Edit: August 20, 2009, 08:01:32 AM by TerriJ »

Johnson

  • Guest
Re: Plaquenil, fatigue and dizziness
« Reply #1 on: August 18, 2009, 08:20:16 PM »
I had similiar issues.  I remember I took 200mg the first two weeks.  The third week I was suppose to go to 400 & was concerned that I would feel twice as bad... but that's when my body started to get used to it.

Scottietottie

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 9230
Re: Plaquenil, fatigue and dizziness
« Reply #2 on: August 19, 2009, 04:07:52 PM »
Hi Terri  :)

When you get your drugs dispensed do they come with information leaflets inside?  I was looking for a Plaquenil one but I'm due a new prescription shortly and I must have thrown the info leaflet away.  If you have one - it should have possible side effects listed.  If not - you could try using a search engine. Type in Plaquenil + side effects and something should come up.  Upset stomach initially is pretty common although not everone suffers it. Do always take with food.

Take care - Scottie  :)
http://sjogrensworld.org/   (our home page)
http://www.sjogrensworld.org/chats.htm   (find our chat times here!)
https://kiwiirc.com/client/irc.dal.net  (way to chat + nickname and #Sjogrensworld)


Never do tomorrow what you can put off till the day after tomorrow!

Wren

  • Guest
Re: Plaquenil, fatigue and dizziness
« Reply #3 on: August 20, 2009, 05:24:12 AM »
I didn't get any symptoms when I started using it, not even on a double dose, but my immunologist warned me that many people do.  He told me that if I got symptoms that I should take the tablets in the morning straight after breakfast - the pharmacist told me the exact same thing.  Apparently if you take it then you're less likely to experience side effects.  Can't guarantee it works since, like I said, I never got side-effects (it just didn't work for me lol) but it can't hurt to try taking it then.
Hope you feel better soon,
Wren

TerriJ

  • Guest
Re: Plaquenil, fatigue and dizziness
« Reply #4 on: August 20, 2009, 07:56:27 AM »
I'm still using the same prescription from when I first got it filled quite a while back, so I don't have the insert.  I was just wondering if this is a side effect how long it would take for it to fade away.   I thought maybe others had the same experience and it would give me some idea of what I might expect as the weeks go by.  I'll see what I can find elsewhere about Plaquenil side effects.

Thanks anyway.

Terri
« Last Edit: August 20, 2009, 08:03:13 AM by TerriJ »

Babs659

  • Guest
Re: Plaquenil, fatigue and dizziness
« Reply #5 on: August 20, 2009, 04:01:54 PM »
Hi, Terri.  This happened to me and I swore it was the Plaquenil.  After a few weeks I went off it---no improvement.  The rheumy said I was in the acute phase and added Medrol.  It wasn't until I was on that for three or four weeks that the dizzyness subsided.  Now, I would have sworn it was the Plaquenil but I guess it was just the Sjs advancing.  Try not taking it again and see how you feel for one week.  Can't hurt.

sboller

  • Guest
Re: Plaquenil, fatigue and dizziness
« Reply #6 on: August 21, 2009, 08:28:45 AM »
Hello,
I have had problems with the Plaquenil since I first started it.  When I started the one tablet I felt light headed, and much more tired and sick to my stomach.  Once I started the second pill I had horrible gas, bloating, stomach cramps etc.  So I went back to one pill and the rhum said that would be fine.  Well I was just in on Wednesday and my one leg hurts so bad I can hardly walk which apparantly is from osteoarthiritis which I forgot I had too, anyways to make a long story short.  I have so much inflammation in my leg she said if I cant take both of the Plaquenil tablets it does me no good, its a waste of money.  She gave me some information to start taking Methotraxate or something like that, but I dont want to take that since I like a cocktail from time to time.
I hope you start feeing better with the plaquenil it took me awhile to adjust to the first pill, and my body just does not want the second pill.